Alert archive / New Mexico / Freeze Warnings in 2012
Freeze Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this freeze warning at Oct 7, 2012, 9:55 AM MDT. It took effect at Oct 8, 2012, 3:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2012, 9:55 AM MDT (15:55 UTC)
- In effect from
- Oct 8, 2012, 3:00 AM MDT
- Expired
- Oct 8, 2012, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
076 WWUS75 KABQ 071555 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 955 AM MDT SUN OCT 7 2012 ...FIRST FREEZING TEMPERATURES LIKELY TONIGHT FOR THE NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY... .THE FIRST FREEZING TEMPERATURES OF THIS FALL SEASON WILL IMPACT THE NORTHWEST PLATEAU AND THE LOWER CHAMA RIVER VALLEY TONIGHT AS VERY DRY AIR...CLEAR SKIES...AND CALM WINDS DEVELOP OVER THE REGION. NMZ523-528>532-071700- /O.EXP.KABQ.FZ.W.0002.000000T0000Z-121007T1600Z/ CENTRAL HIGHLANDS-FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS- UNION COUNTY-HARDING COUNTY-EASTERN SAN MIGUEL COUNTY- 955 AM MDT SUN OCT 7 2012 ...FREEZE WARNING WILL EXPIRE AT 10 AM MDT THIS MORNING... TEMPERATURES WILL CONTINUE RISING ABOVE FREEZING ACROSS THE AREA THEREFORE THE FREEZING WARNING HAS BEEN ALLOWED TO EXPIRE. $$ NMZ501-517-072100- /O.UPG.KABQ.FZ.A.0003.121008T0900Z-121008T1400Z/ /O.NEW.KABQ.FZ.W.0003.121008T0900Z-121008T1400Z/ NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY- 955 AM MDT SUN OCT 7 2012 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * LOCATION...NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR FROM 3 AM TO 8 AM. * TEMPERATURES...29 TO 32 DEGREES. * LOCAL IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
3 follow-up statements
886 WWUS75 KABQ 072035 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT SUN OCT 7 2012 ...FIRST FREEZING TEMPERATURES LIKELY TONIGHT FOR THE NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY... .THE FIRST FREEZING TEMPERATURES OF THIS FALL SEASON WILL IMPACT THE NORTHWEST PLATEAU AND THE LOWER CHAMA RIVER VALLEY TONIGHT AS VERY DRY AIR...CLEAR SKIES...AND CALM WINDS DEVELOP OVER THE REGION. NMZ501-517-080600- /O.CON.KABQ.FZ.W.0003.121008T0900Z-121008T1400Z/ NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY- 235 PM MDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... * LOCATION...NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR FROM 3 AM TO 8 AM. * TEMPERATURES...29 TO 32 DEGREES. * LOCAL IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GUYER/SHY
878 WWUS75 KABQ 080403 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1003 PM MDT SUN OCT 7 2012 ...FIRST FREEZING TEMPERATURES LIKELY TONIGHT FOR THE NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY... .THE FIRST FREEZING TEMPERATURES OF THIS FALL SEASON WILL IMPACT THE NORTHWEST PLATEAU AND THE LOWER CHAMA RIVER VALLEY TONIGHT AS VERY DRY AIR...CLEAR SKIES...AND NEARLY CALM WINDS CONTINUE OVER THE REGION. NMZ501-517-081400- /O.CON.KABQ.FZ.W.0003.121008T0900Z-121008T1400Z/ NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY- 1003 PM MDT SUN OCT 7 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 8 AM MDT MONDAY... * LOCATION...NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY. * TIMING...THE COLDEST TEMPERATURES WILL OCCUR FROM 3 AM TO 8 AM. * TEMPERATURES...28 TO 32 DEGREES. * LOCAL IMPACTS...VEGETATION SENSITIVE TO FREEZING TEMPERATURES WILL LIKELY SUSTAIN DAMAGE UNLESS PRECAUTIONS ARE TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A FREEZE WARNING MEANS FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ 40
951 WWUS75 KABQ 081344 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 744 AM MDT MON OCT 8 2012 NMZ501-517-081445- /O.EXP.KABQ.FZ.W.0003.000000T0000Z-121008T1400Z/ NORTHWEST PLATEAU-LOWER CHAMA RIVER VALLEY- 744 AM MDT MON OCT 8 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... FREEZING TEMPERATURES WILL LIKELY PERSIST INTO THE NEXT HOUR IN SOME LOCATIONS OF NORTHWESTERN AND NORTH CENTRAL NEW MEXICO. HOWEVER...CONDITIONS ARE EXPECTED TO QUICKLY WARM UP THEREAFTER AS THE SUN CONTINUES RISING. $$ 52
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this freeze warning went out at Oct 7, 5:22 AM MDT, 4 hours 33 minutes earlier.
Area forecast discussion, Oct 7, 5:22 AM MDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 522 AM MDT SUN OCT 7 2012 .AVIATION... 12Z TAF CYCLE LOW STRATUS CLOUDS CONTINUE TO BLANKET THE EASTERN HALF OF NEW MEXICO WITH LOWEST CEILINGS ALONG AND NEAR THE CENTRAL MOUNTAIN CHAIN...GRADUALLY RISING TO NEAR 3000 TO 5000 FEET TOWARD THE EASTERN BORDER OF THE STATE. SOME PATCHY FOG HAS ALSO DEVELOPED NEAR THE CENTRAL MOUNTAIN CHAIN. THESE MVFR TO IFR CONDITIONS WILL PERSIST THROUGH THE LATE MORNING TO EARLY AFTERNOON BEFORE CLOUDS AND FOG BEGIN TO BREAK AND DISSIPATE. VFR CONDITIONS WILL THEN PREVAIL ACROSS NORTHERN AND CENTRAL NEW MEXICO THROUGH THE AFTERNOON WITH ONLY SOME OCCASIONAL HIGH CLOUDS DRIFTING OVER THE STATE. SOME REDEVELOPMENT OF LOW CLOUDS AND PERHAPS SOME LOCALIZED FOG WILL BE POSSIBLE OVER THE PECOS RIVER VALLEY AND SURROUNDING PLAINS LATE TONIGHT AND INTO EARLY MONDAY MORNING...GENERALLY ALONG AND EAST OF A KTCC TO KROW LINE. && .PREV DISCUSSION...320 AM MDT SUN OCT 7 2012... AT 09Z...THE FRONT WAS BEGINNING TO STALL NEAR THE CONTINENTAL DIVIDE. SEVERAL OF THE FORECAST ZONES IN THE FREEZE WARNING HAD NOT REACHED 32 YET...AND THOSE ZONES MAY NOT HIT GIVEN WARM GROUND TEMPERATURES...LACK OF RADIATIONAL COOLING WITH OVERCAST LOW CLOUDS AND NO ADDITIONAL COLD AIR ADVECTION. WILL REEVALUATE THE FREEZE WARNING AND LIKELY DROP SEVERAL ZONES. THE WIND ADVISORY IS WORKING-OUT AND WILL HOLD ONTO IT UNTIL 6AM...WITH THE KABQ ASOS CURRENTLY HITTING THE LOW-END CRITERIA. NOT MUCH IN THE WAY OF PRECIP CURRENTLY. KRTN WAS REPORTING UNKNOWN PRECIP AT 35 DEGREES OVER 34 DEWPOINT TEMP...LIKELY SLEET. LIGHT SNOW OR LIGHT SLEET CAN NOT BE RULED-OUT ACROSS THE NORTHERN MOUNTAINS AND NORTHEAST THIS MORNING AS A SHORTWAVE TROUGH MOVES SOUTHEAST OVER COLORADO. SOME IMPROVEMENT IS FORECAST EAST OF THE CENTRAL MOUNTAINS TODAY AS THE FRONTAL LAYER MODIFIES AND STRATUS SCATTERS-OUT LATE. TEMPERATURES WILL GENERALLY BE HIGHER THAN YESTERDAY'S OUT EAST...BUT STILL WELL BELOW NORMAL. HERE IN THE RIO GRANDE VALLEY...HIGHS WILL BE AN AVERAGE 10 DEGREES LOWER THAN FRIDAY'S...AND GENERALLY 5 TO 10 DEGREES BELOW NORMAL. WESTERLY WINDS ARE EXPECTED WITH GOOD MIXING LATE AFTERNOON ACROSS WESTERN AREAS WHERE HIGHS WILL REACH UP TO NEAR NORMAL. ANOTHER COLD NIGHT IS FORECAST TONIGHT...WITH LOWS GENERALLY BELOW NORMAL. THE FREEZE WATCH FOR THE NORTHWEST PLATEAU LOOKS QUESTIONABLE...BUT HIGHER CONFIDENCE FOR THE LOWER CHAMA RIVER VALLEY. SOME LOW CLOUD DECK REDEVELOPMENT...OR FOG...IS POSSIBLE ACROSS THE SOUTHEAST PLAINS LATE TONIGHT INTO MONDAY MORNING...ESPECIALLY IN THE PECOS RIVER VALLEY. THE FRONTAL LAYER WILL ERODE COMPLETELY ON MONDAY AS THE WESTERLIES TAKE OVER. TEMPERATURES MONDAY AFTERNOON WILL BE AT OR ABOVE NORMAL AND MUCH HIGHER THAN TODAY'S HIGHS...ESPECIALLY EAST. SHORTWAVE RIDGING IN THE MID LEVELS OF THE ATMOSPHERE WILL HOLD OVER THE AREA INTO EARLY WEDNESDAY IN ADVANCE OF A POTENT UPPER LOW. A WEAK COLD FRONT IS FORECAST TO SLIP DOWN THE EASTERN PLAINS TUESDAY NIGHT AND WILL TEMPER HIGHS A BIT ON WEDNESDAY THERE...BUT OTHERWISE WILL BE A NON-FACTOR. THE ATMOSPHERE WILL BEGIN TO MOISTEN ON WEDNESDAY NIGHT AS MOISTURE FROM TROPICAL STORM OLIVIA IS TRANSPORTED NE ACROSS MEXICO INTO NM...AND GULF MOISTURE BEGINS TO INVADE THE EASTERN PLAINS. PRECIP CHANCES WILL RAMP-UP FROM THURSDAY THROUGH FRIDAY AS THE UPPER LOW APPROACHES FROM THE WEST AND ATMOSPHERIC MOISTURE CONTINUES TO INCREASE OVER THE AREA. GFS ENSEMBLE FORECASTS PWATS UP TO 2 STANDARD DEVIATIONS ABOVE NORMAL ACROSS THE EASTERN PLAINS BY EARLY FRIDAY. BY LATE FRIDAY...THE 00Z GFS SHOWS SSE LOWER BOUNDARY LAYER WINDS OF 30KTS ACROSS THE EASTERN PLAINS WITH A 566DAM 500MB LOW OVER CENTRAL ARIZONA. THE 00Z GFS IS ALSO GENEROUS WITH THE QPF FOR FRIDAY...ESPECIALLY OUT EAST. THE PATTERN CERTAINLY LOOKS FAVORABLE FOR A SEVERE THUNDERSTORM EVENT EAST ON FRIDAY. THAT SAID...THE LATEST ECMWF SOLUTION IS FASTER AND FURTHER NORTH WITH THE UPPER LOW... FAVORING A BRIEF SHOT AT RAIN THEN FAVORING WIND. STILL PLENTY OF UNCERTAINTY...BUT CONFIDENCE IS TRENDING UP FOR A STORMY END TO THE WORK WEEK. THE 00Z GFS BRINGS THE UPPER LOW OVER NORTHWEST NEW MEXICO FRIDAY NIGHT INTO SATURDAY MORNING...FAVORING THE WESTERN AND NORTHERN HIGH TERRAIN FOR SNOW SHOWERS. 11 .FIRE WEATHER... CURRENTLY THE COLD FRONT IS UP NEAR THE CONTINENTAL DIVIDE...AND HAS BROUGHT IN BETTER RH RECOVERY AMIDST THE COOLER TEMPERATURES. LOWER RH RECOVERY HAS BEEN NOTED WEST OF THE BOUNDARY...ESPECIALLY IN THE NORTHWEST WHERE DEWPOINTS HAVE PLUMMETED. CANYON WINDS ARE ALSO STILL ONGOING IN PORTIONS OF THE MIDDLE TO LOWER RIO GRANDE...AND WILL CONTINUE TO REMAIN GUSTY THROUGH DAYBREAK...GRADUALLY WANING AS DIRECTIONS VEER MORE SOUTHERLY. SOME LIGHT RAIN/SLEET/SNOW WILL ALSO BE POSSIBLE ACROSS THE EAST SLOPES OF THE SANGRE DE CRISTOS...NORTHEAST HIGHLANDS...AND NORTHEAST PLAINS WITH LIGHT ACCUMULATIONS IF ANY. TEMPERATURES WILL BE A FEW DEGREES COOLER TODAY IN THE CENTRAL AREAS OF THE STATE BETWEEN THE RIO GRANDE AND THE CONTINENTAL DIVIDE WHILE THE EASTERN PLAINS WILL WARM UP SLIGHTLY AS CLOUDS AND LIGHT PRECIPITATION DIMINISH. POOR VENTILATION HAS BEEN CALCULATED AGAIN FOR PARTS OF THE RIO GRANDE AND THE NORTHERN MOUNTAINS TODAY. GOOD TO EXCELLENT RH RECOVERY IS THEN EXPECTED TONIGHT AND INTO MONDAY MORNING OVER A LARGE MAJORITY OF THE FORECAST AREA. THE EXCEPTION WILL BE IN THE NORTHWEST HIGHLANDS AND PLATEAU NEAR THE SAN JUAN BASIN WHERE A NOSE OF VERY DRY AIR WILL PERSIST. THIS WILL ALSO HELP TEMPERATURES COOL RAPIDLY TONIGHT...POSSIBLY FLIRTING WITH THE FREEZING MARK. THE WEATHER SCENARIO ON MONDAY AND TUESDAY WILL BE DEFINED BY A WARMING TREND AND MODERATE BREEZINESS AT THE SURFACE AS DRIER WESTERLY FLOW ALOFT PREVAILS. TEMPERATURES WILL RISE BACK UP TO SEASONAL AVERAGES IF NOT SLIGHTLY ABOVE. A WEAK FRONTAL BOUNDARY WILL PUSH INTO THE FAR EASTERN PLAINS WITH AN ORIENTATION THAT SHOULD ONLY ALLOW SHIFTING WIND DIRECTIONS AND LITTLE CHANGE TO OTHER SENSIBLE WEATHER ELEMENTS. LOOKING AT THE EXTENDED FORECAST...A CUT OFF LOW PRESSURE SYSTEM IS STILL ADVERTISED TO SLOWLY APPROACH NM FROM THE WEST BY THURSDAY...FRIDAY...AND SATURDAY. REGARDING THE EXACT TRACK OF THIS LOW PRESSURE SYSTEM...SOME DISCREPANCIES AMONG FORECAST MODELS AROSE YESTERDAY AND CONTINUE TODAY. A MORE SOUTHERN AND SLOWER SOLUTION...SUCH AS THE GFS...WOULD BENEFIT NM MORE WITH A LONGER RESIDENCE TIME OF BOUNDARY LAYER MOISTURE FROM THE GULF OF MEXICO...UPPER DYNAMICS FROM THE WEST...AND PERHAPS SOME MODIFIED TROPICAL MOISTURE FROM A REMNANT PACIFIC DISTURBANCE. A QUICKER AND MORE NORTHERLY TRACK LIKE THE EUROPEAN MODEL WOULD ABBREVIATE THE WINDOW OF OPPORTUNITY FOR PRECIPITATION AS A PRONOUNCED WESTERLY DRY SLOT BEARS DOWN ON THE STATE. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL 10 AM MDT THIS MORNING FOR THE FOLLOWING ZONES...NMZ523-528>532. WIND ADVISORY UNTIL 6 AM MDT EARLY THIS MORNING FOR THE FOLLOWING ZONES...NMZ519-520-525. FREEZE WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR THE FOLLOWING ZONES...NMZ501-517. &&
Hazardous weather outlook, Oct 7, 5:44 AM MDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 AM MDT SUN OCT 7 2012 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 544 AM MDT SUN OCT 7 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG AND GUSTY EAST GAP WINDS WILL CONTINUE TO DIMINISH EARLY THIS MORNING. FREEZING TEMPERATURES ACROSS THE NORTHEAST HIGHLANDS AND PLAINS AND CENTRAL HIGHLANDS WILL RISE ABOVE FREEZING BETWEEN 9 AND 10 AM. THE FIRST FREEZE OF THE SEASON IS FORECAST ACROSS THE NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE FIRST FREEZE OF THE SEASON IS FORECAST ACROSS THE NORTHWEST PLATEAU AND LOWER CHAMA RIVER VALLEY EARLY MONDAY MORNING. A POTENT PACIFIC STORM SYSTEM WILL APPROACH THE STATE LATE IN THE WEEK AND INTERACT WITH MOISTURE FROM BOTH TROPICAL STORM OLIVIA IN THE EASTERN PACIFIC AND FROM THE GULF OF MEXICO. THUNDERSTORMS ARE FORECAST...WITH THE BEST CHANCES ACROSS THE EASTERN PLAINS WHERE STORMS MAY BECOME SEVERE LATE THURSDAY THROUGH LATE FRIDAY. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BECOME NECESSARY BY LATE IN THE WEEK... ESPECIALLY ACROSS THE EASTERN PLAINS. 11
Nearby
Freeze Warnings in New Mexico, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.